MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB216, VOYANT MARYLAND FUSION 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB216, VOYANT MARYLAND FUSION 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB216
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: gastric sleeve.Event description: dr [name] was doing a gastric sleeve procedure.The eb216 towards the end of the case would not activate a second time when he was trying to double seal.I advised dr [name] that we do not recommend double sealing.He said he understands and wanted to anyway.He had the jiggle the activation button a little to get the second activation each time.Secondly when he was finished with eb216, he placed it on the mayo stand and the device activated on its own with the jaws open and nobody touching it.Product is available for return.Additional information received via email 02jun2022.From [name], account manager: patient is fine and should have been released from hospital today.Case was completed with the same device.Device was used to almost the end of case before malfunction occurred (approx.30 activations).The only alarms in the case were an occasional early release alarm.No alarms occurred when the device failed to activate.Jaws were cleaned twice with a moist 4x4.Intervention: case was completed with the same device.Patient status: patient is fine.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Functional testing was performed on the event unit.However, the complainant's experience of unintended device activation could not be replicated as the event unit functioned as intended.A fuse switch, an internal component of the unit, was observed to be misaligned upon closer inspection.A misaligned fuse switch could possibly cause unintended device activation.However, applied medical has reviewed the details surrounding the event and is unable to determine the root cause of the of the reported event or confirm that a product malfunction occurred.The root cause of the misaligned fuse switch is unable to be determined.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: gastric sleeve.Event description: dr [name] was doing a gastric sleeve procedure.The eb216 towards the end of the case would not activate a second time when he was trying to double seal.I advised dr [name] that we do not recommend double sealing.He said he understands and wanted to anyway.He had the jiggle the activation button a little to get the second activation each time.Secondly when he was finished with eb216, he placed it on the mayo stand and the device activated on its own with the jaws open and nobody touching it.Product is available for return.Additional information received via email on 02jun2022 from [name], account manager: patient is fine and should have been released from hospital today.Case was completed with the same device.Device was used to almost the end of case before malfunction occurred (approx.30 activations).The only alarms in the case were an occasional early release alarm.No alarms occurred when the device failed to activate.Jaws were cleaned twice with a moist 4x4.Intervention: case was completed with the same device.Patient status: patient is fine.

Brand Name
EB216, VOYANT MARYLAND FUSION 44CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14756693
Report Number2027111-2022-00639
Device Sequence Number12300598
Product Code GEI
UDI-Device Identifier00607915139360
UDI-Public(01)00607915139360(17)250127(30)01(10)1442992
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2025
Device Model NumberEB216
Device Catalogue Number101475464
Device Lot Number1442992
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown